Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 3, NWS Reno, NV

August 4, 2009Lassen County, California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Aug 4, 2009, 6:34 AM PDT for Lassen County, California; Washoe County, Nevada. It took effect at Aug 5, 2009, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2009, 6:34 AM PDT (13:34 UTC)
In effect from
Aug 5, 2009, 12:00 PM PDT
Expired
Aug 5, 2009, 9:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 116 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 1.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2641 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 041334
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
634 AM PDT TUE AUG 4 2009

...RED FLAG WARNINGS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF EASTERN CALIFORNIA AND MUCH OF WESTERN
NEVADA...

.A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL APPROACH THE
NORTHERN CALIFORNIA COAST WEDNESDAY. WINDS WILL BECOME GUSTY OVER
EASTERN CALIFORNIA AND WESTERN NEVADA WEDNESDAY AFTERNOON AND
EVENING. THESE WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW
HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-042315-
/O.UPG.KREV.FW.A.0006.090805T1900Z-090806T0400Z/
/O.NEW.KREV.FW.W.0003.090805T1900Z-090806T0400Z/
MONO-EASTERN ALPINE COUNTIES-
634 AM PDT TUE AUG 4 2009

...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING FOR STRONG GUSTY
WINDS AND LOW HUMIDITY...IN EFFECT FROM NOON TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
EARLY WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. RIDGE
GUSTS UP TO 55 MPH ARE POSSIBLE DURING THAT TIME AS A STRONG JET
STREAM MOVES OVERHEAD. DRY AIR MOVING INTO THE AREA WILL BRING
RELATIVE HUMIDITIES BELOW 15 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

CAZ278-NVZ450-458-459-042315-
/O.UPG.KREV.FW.A.0006.090805T1900Z-090806T0400Z/
/O.NEW.KREV.FW.W.0003.090805T2100Z-090806T0400Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
634 AM PDT TUE AUG 4 2009

...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING FOR STRONG GUSTY
WINDS AND LOW HUMIDITY...IN EFFECT FROM 2 PM TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE WEDNESDAY
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SPEEDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH COMBINED WITH HUMIDITY LEVELS OF 8 TO 15
PERCENT ARE POSSIBLE. THIS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ453-042315-
/O.UPG.KREV.FW.A.0006.090805T1900Z-090806T0400Z/
/O.NEW.KREV.FW.W.0003.090805T2300Z-090806T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
634 AM PDT TUE AUG 4 2009

...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING FOR STRONG GUSTY
WINDS AND LOW HUMIDITY...IN EFFECT FROM 4 PM TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 4 PM TO 9 PM PDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE BEGINNING
WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SPEEDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH COMBINED WITH HUMIDITY LEVELS OF
8 TO 15 PERCENT ARE POSSIBLE. THIS WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$


HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 
WWUS85 KREV 042220
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
320 PM PDT TUE AUG 4 2009

...RED FLAG WARNINGS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF EASTERN CALIFORNIA AND MUCH OF WESTERN NEVADA...

.A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO NORTHERN
CALIFORNIA WEDNESDAY. GUSTY WINDS TUESDAY WILL INCREASE FURTHER
OVER EASTERN CALIFORNIA AND WESTERN NEVADA WEDNESDAY AFTERNOON AND
EVENING. THESE WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-051430-
/O.CON.KREV.FW.W.0003.090805T1900Z-090806T0400Z/
MONO-EASTERN ALPINE COUNTIES-
320 PM PDT TUE AUG 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
EARLY WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. RIDGE
GUSTS UP TO 55 MPH ARE EXPECTED DURING THAT TIME AS A STRONG JET
STREAM MOVES OVERHEAD. DRY AIR MOVING INTO THE AREA BY LATE AFTERNOON
WILL LOWER HUMIDITIES BETWEEN 7 AND 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

CAZ278-NVZ450-458-459-051430-
/O.CON.KREV.FW.W.0003.090805T2100Z-090806T0400Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
320 PM PDT TUE AUG 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH ARE EXPECTED TO COMBINE WITH HUMIDITY LEVELS
OF 8 TO 13 PERCENT BY LATE AFTERNOON WHICH WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

NVZ453-051430-
/O.CON.KREV.FW.W.0003.090805T2300Z-090806T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
320 PM PDT TUE AUG 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM TO 9 PM PDT WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM TO 9 PM PDT WEDNESDAY.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE WEDNESDAY
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO COMBINE WITH
HUMIDITY LEVELS OF 10 TO 15 PERCENT BY LATE AFTERNOON AND EARLY
EVENING WHICH LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS85 KREV 042312 CCA
RFWREV

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
406 PM PDT TUE AUG 4 2009

...RED FLAG WARNINGS IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
WESTERN NEVADA AND PORTIONS OF EASTERN CALIFORNIA FOR GUSTY WINDS
AND LOW HUMIDITY...

.A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO NORTHERN
CALIFORNIA WEDNESDAY. GUSTY WINDS TUESDAY WILL INCREASE FURTHER
OVER EASTERN CALIFORNIA AND WESTERN NEVADA WEDNESDAY AFTERNOON AND
EVENING. THESE WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW
HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-051530-
/O.COR.KREV.FW.W.0003.090805T1900Z-090806T0400Z/
MONO-EASTERN ALPINE COUNTIES-
406 PM PDT TUE AUG 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
EARLY WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. RIDGE
GUSTS UP TO 55 MPH ARE EXPECTED DURING THAT TIME AS A STRONG JET
STREAM MOVES OVERHEAD. DRY AIR MOVING INTO THE AREA BY LATE AFTERNOON
WILL LOWER HUMIDITIES BETWEEN 7 AND 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

CAZ278-NVZ450-458-459-051530-
/O.COR.KREV.FW.W.0003.090805T2100Z-090806T0400Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
406 PM PDT TUE AUG 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH ARE EXPECTED TO COMBINE WITH HUMIDITY LEVELS
OF 8 TO 13 PERCENT BY LATE AFTERNOON WHICH WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

NVZ453-051530-
/O.COR.KREV.FW.W.0003.090805T2300Z-090806T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
406 PM PDT TUE AUG 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM TO 9 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM TO 9 PM PDT WEDNESDAY.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE WEDNESDAY
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO COMBINE WITH
HUMIDITY LEVELS OF 10 TO 15 PERCENT BY LATE AFTERNOON AND EARLY
EVENING WHICH LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS85 KREV 051241
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
541 AM PDT WED AUG 5 2009

...RED FLAG WARNINGS IN EFFECT THIS AFTERNOON AND EVENING FOR
WESTERN NEVADA AND PORTIONS OF EASTERN CALIFORNIA FOR GUSTY WINDS
AND LOW HUMIDITY...

.A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO NORTHERN
CALIFORNIA LATE TODAY. GUSTY SOUTHWEST WINDS WILL DEVELOP THIS
AFTERNOON AND EARLY EVENING...AND COMBINE WITH WARM TEMPERATURES
AND LOW HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

CAZ273-060045-
/O.CON.KREV.FW.W.0003.090805T1900Z-090806T0400Z/
MONO-EASTERN ALPINE COUNTIES-
541 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
EARLY THIS AFTERNOON AND CONTINUE INTO THE EVENING. RIDGE GUSTS
UP TO 60 MPH ARE EXPECTED DURING THAT TIME AS A STRONG JET STREAM
MOVES OVERHEAD. DRY AIR MOVING INTO THE AREA BY LATE AFTERNOON
WILL LOWER HUMIDITIES TO BETWEEN 8 AND 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

CAZ278-NVZ450-458-459-060045-
/O.CON.KREV.FW.W.0003.090805T2100Z-090806T0400Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
541 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH ARE EXPECTED TO COMBINE WITH HUMIDITY LEVELS
OF 9 TO 14 PERCENT BY LATE AFTERNOON WHICH WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS. VARIABLE GUSTS OVER 45 MPH ARE POSSIBLE
NEAR AFTERNOON AND EVENING THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

NVZ453-060045-
/O.CON.KREV.FW.W.0003.090805T2300Z-090806T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
541 AM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON
AND CONTINUE INTO THE EVENING HOURS. WIND SPEEDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH ARE EXPECTED TO COMBINE WITH HUMIDITY LEVELS
OF 10 TO 15 PERCENT BY LATE AFTERNOON AND EARLY EVENING WHICH WILL
LEAD TO CRITICAL FIRE WEATHER CONDITIONS. VARIABLE GUSTS OVER 45
MPH ARE POSSIBLE NEAR AFTERNOON AND EVENING THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS85 KREV 052221
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
321 PM PDT WED AUG 5 2009

...RED FLAG WARNINGS IN EFFECT UNTIL 9 PM THIS EVENING FOR WESTERN
NEVADA AND PORTIONS OF EASTERN CALIFORNIA FOR GUSTY WINDS AND LOW
HUMIDITY...

.A LOW PRESSURE SYSTEM OFF THE WEST COAST CONTINUES TO MOVE INTO
NORTHERN CALIFORNIA LATE TODAY. GUSTY SOUTHWEST WINDS WILL DEVELOP
THIS AFTERNOON AND EARLY EVENING...AND COMBINE WITH WARM
TEMPERATURES AND LOW HUMIDITIES TO CREATE CRITICAL FIRE WEATHER
CONDITIONS.

CAZ273-060400-
/O.CON.KREV.FW.W.0003.000000T0000Z-090806T0400Z/
MONO-EASTERN ALPINE COUNTIES-
321 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
INTO THE EVENING. RIDGE GUSTS UP TO 60 MPH ARE EXPECTED DURING
THAT TIME AS A STRONG JET STREAM MOVES OVERHEAD. HUMIDITES OF
10 TO 18 PERCENT WILL GRADUALLY RISE THIS EVENING AFTER SUNDOWN.
WINDS WILL EASE OVERNIGHT BUT COULD REMAIN QUITE STRONG IN WIND
PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

CAZ278-NVZ450-458-459-060400-
/O.CON.KREV.FW.W.0003.000000T0000Z-090806T0400Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
321 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE
INTO THE EVENING HOURS WITH HUMIDITIES REMAINING AT 11 TO 18 PERCENT.
THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS UNTIL AROUND 9
PM THIS EVENING. A FEW ISOLATED DRY THUNDERSTORMS ARE POSSIBLE
INTO THE EVENING AS WELL AND POSE ADDITIONAL FIRE CONCERNS DUE TO
THE STRONG SOUTHWEST WINDS. WINDS WILL EASE OVERNIGHT BUT COULD
REMAIN QUITE STRONG IN WIND PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

$$

NVZ453-060400-
/O.CON.KREV.FW.W.0003.090805T2300Z-090806T0400Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
321 PM PDT WED AUG 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TO CONTINUE
INTO THE EVENING HOURS WITH HUMIDITIES REMAINING AT 9 TO 17 PERCENT.
THIS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS UNTIL AROUND 9
PM THIS EVENING. A FEW ISOLATED DRY THUNDERSTORMS ARE POSSIBLE
INTO THE EVENING AS WELL AND POSE ADDITIONAL FIRE CONCERNS DUE TO
THE STRONG SOUTHWEST WINDS. WINDS WILL EASE OVERNIGHT BUT COULD
REMAIN QUITE STRONG IN WIND PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS85 KREV 060405
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
905 PM PDT WED AUG 5 2009

CAZ273-278-NVZ450-453-458-459-060515-
/O.EXP.KREV.FW.W.0003.000000T0000Z-090806T0400Z/
MONO-EASTERN ALPINE COUNTIES-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-MINERAL AND SOUTHERN LYON COUNTIES-
905 PM PDT WED AUG 5 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

AS TEMPERATURES COOL...HUMIDITY LEVELS CONTINUE TO SLOWLY RISE WITH
MANY AREAS NOW ABOVE 20 PERCENT. IN ADDITION...WINDS HAVE SUBSIDED
ALTHOUGH WILL LIKELY REMAIN GUSTY IN THE MORE WIND PRONE AREAS
OVERNIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER
ANTICIPATED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 4, 6:30 AM PDT, 4 minutes earlier.

Area forecast discussion, Aug 4, 6:30 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
630 AM PDT TUE AUG 4 2009

.SHORT TERM...
COMPLEX WEATHER PATTERN WITH SIGNIFICANT CHANGE TO COOLER AND
WETTER CONDITIONS IS LIKELY BY LATER THIS WEEK. PERSISTENT
CUTOFF UPPER LOW OFF THE CA COAST WILL CONTINUE TO INFLUENCE THE
PREVAILING WEATHER OVER ERN CA-WRN NV FOR THE NEXT SEVERAL DAYS.
AFTER MOVING VERY LITTLE THRU WEDNESDAY...THIS LOW IS THEN
EXPECTED TO FINALLY EJECT INLAND BY THURSDAY OR THURS NIGHT...WITH
PROJECTED TRACK ACROSS THE SIERRA AND INTO WRN NV. MODEL GUIDANCE
IS MAINLY HAVING DIFFICULTY WITH TIMING THE PROGRESSION OF THIS
LOW AFTER IT MOVES INLAND. FIRE WEATHER CONCERNS FOR NEXT COUPLE
OF DAYS WILL BE ADDRESSED IN MORE DEPTH IN THE FIRE WEATHER
SECTION BELOW.

FOR TODAY...DRIER AIR MASS WILL PUSH OFF THE SIERRA CREST THIS
AFTERNOON AND BRING LOCALLY BREEZY CONDITIONS BY LATER THIS
AFTERNOON AND EVENING...BUT GUSTS SHOULD BE LIMITED TO 25-30 MPH
IN MOST AREAS. INSTBY IS STILL SUFFICIENT FOR ISOLD TSTM
FORMATION MAINLY EAST OF SUSANVILLE-RENO-BRIDGEPORT LINE THIS
AFTERNOON AND THEN INTO NWRN AND W-CNTRL NV CELLS TODAY ARE LIKELY
TO HAVE NARROW RAIN CORES AND MOVE AT A MODERATE PACE OF 15-25 MPH
SO RAINFALL WILL BE SPARSE UNLESS SEVERAL CELLS TRAIN OVER THE
SAME AREA. THE GFS INDICATES A WEAK JET STREAK MOVING ACROSS WRN
NV TONIGHT WHICH MAY PROVIDE ENOUGH LIFT TO TRIGGER A FEW CELLS
IN NRN PERSHING COUNTY AFTER MIDNIGHT.

INSTBY WILL CONTINUE TO DECREASE ON WEDNESDAY AS WINDS INCREASE
AND DRY SLOT SPREADS ACROSS THE REGION. MOST AREAS CAN EXPECT
GUSTS OF 35-40 MPH WITH RIDGE GUSTS OF 50 KTS OR GREATER IN THE
SIERRA. A FEW STRAY CELLS MAY FORM IN NWRN OR W-CNTRL NV WHERE
INSTBY LINGERS BUT THE PUSH OF DRY AIR MAY RESULT IN TOO LITTLE
MOISTURE TO SUSTAIN ANY TSTMS. TEMPS WILL BEGIN A COOLING TREND
MAINLY WEST OF HWY 95 CORRIDOR...WHILE ONE MORE WARM DAY IS
EXPECTED FOR W-CNTRL NV.

BY THURSDAY...THE POTENTIAL EXISTS FOR AN ACTIVE DAY OF SHOWERS
AND TSTMS WITH MUCH COOLER TEMPS SPREADING ACROSS THE REGION. THE
PRECIP WHICH MAY BEGIN AS SOON AS EARLY THURS MORNING IN NERN
CA...THEN SPREAD ACROSS MUCH OF THE REGION THURSDAY OF THURS
NIGHT. UNCERTAINTY BECOMES MORE OF AN ISSUE ESPECIALLY IN RESPECT
TO TIMING OF THE TRACK ACROSS CA- NV. THE NAM IS SLOWER AND HANGS
THE LOW OFF THE COAST UP TO 12 HRS LONGER THAN THE OTHER
OPERATIONAL MODELS. THE GFS ENSEMBLE DATA SHOWS INCREASING SPREAD
AMONG ITS MEMBERS FOR THE MOVEMENT OF THE LOW AS IT MOVES ONSHORE.
THE EFFECT OF ANY DELAY MAY PRODUCE ANOTHER DAY OF DRY WINDY
CONDITIONS ON THURSDAY ESPECIALLY SOUTH OF HWY 50...BUT IF THE LOW
MOVES ONSHORE THEN MOST AREAS WILL BE AFFECTED BY SHOWERS OR
TSTMS. STRENGTH OF THE COLD POOL ALOFT IS SIGNIFICANT FOR EARLY
AUGUST...WITH 500 MB TEMPS AS LOW AS -18 C AND 700 MB TEMPS NEAR 0
C...LAPSE RATES WOULD BE STEEP ENOUGH TO SUPPORT AND SUSTAIN TSTMS
EVEN AT NIGHT. ORGANIZED CONVECTION WITH MANY HAIL PRODUCING
CELLS IS A THREAT FOR THURSDAY-THURS NIGHT GIVEN THE CONSENSUS
TRACK OF THE LOW. IF THIS SYSTEM DOES SUCCESSFULLY TRACK DIRECTLY
ACROSS THE SIERRA THURS NIGHT...SNOW COULD FALL IN THE HIGHER
ELEVATIONS OF THE SIERRA. EARLY PROJECTION OF SNOW LEVELS ARE DOWN
TO NEAR 9500 FEET BY THURS NIGHT...POSSIBLY EVEN A BIT LOWER
DURING STRONGER CONVECTIVE CELLS. BACKCOUNTRY HIKERS AND CAMPERS
IN THE SIERRA THURSDAY AND FRIDAY SHOULD PREPARE FOR TEMPS NEAR OR
BELOW FREEZING AND POSSIBLE LIGHT SNOW ACCUMULATIONS. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
LATEST MODELS CONTINUE TO SHOW AGREEMENT IN HANDLING OF EXITING LOW
PRESSURE SYSTEM ON FRIDAY AND FRIDAY NIGHT. ENSEMBLE CHARTS DO SHOW
SOME SPREAD WITH SEVERAL MEMBERS SLOWER TO MOVE THE TROUGH EAST OF
THE GREAT BASIN. BECAUSE OF THIS WILL ADD A SLIGHT CHANCE OF
THUNDERSTORMS TO CHURCHILL AND PERSHING COUNTIES FOR FRIDAY
AFTERNOON THEN DRY ALL ZONES BY FRIDAY NIGHT.

A COOL AND DRY PATTERN WILL BE IN PLACE FOR THE WEEKEND AS
TEMPERATURES WORK THEIR WAY BACK TO NEAR NORMAL READINGS BY SUNDAY.
A DEVELOPING LOW IN THE GULF OF ALASKA MOVES TOWARD THE PAC NW
SUNDAY AND MONDAY. THE GFS IS MORE PROGRESSIVE WITH THIS LOW THAN
THE ECMWF AND WOULD BRING AN EARLIER INCREASE IN WINDS TO THE CWA.
THE SLOWER ECMWF ALLOWS WARMER TEMPERATURES ACROSS THE AREA...AND A
SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN THE SOUTHERN ZONES. THE
AIRMASS IS DRY SO CONVECTION WOULD BE ISOLATED AT BEST. EVEN THE GFS
SHOWS WEAK CONVERGENCE AND INSTABILITY OVER MINERAL COUNTY SUNDAY
AFTERNOON SO WILL KEEP THUNDERSTORMS IN THE FORECAST THERE. THE
INCREASING SOUTHWEST FLOW SHOULD LEAD TO BREEZY AFTERNOON WINDS IN
THE NORTHERN ZONES BOTH SUNDAY AND MONDAY. RC
&&

.FIRE WEATHER...
LOCAL GUSTS TO 30 MPH ARE POSSIBLE OVER MONO COUNTY THIS AFTERNOON
AND EARLY EVENING BUT CRITICAL FIRE WEATHER CONDITIONS LOOK TO HOLD
OFF ONE MORE DAY AS MOISTURE ROTATES AROUND THE EASTERN PACIFIC LOW.
HUMIDITIES WILL IN GENERAL BE OVER 15%...AND NO CHANGES WILL BE MADE
TO EARLIER FORECASTS.

WEDNESDAY LOOKS GOOD FOR DEVELOPING RED FLAG WINDS AND HUMIDITIES IN
THE AFTERNOON AND EVENING HOURS. THE UPPER LOW WILL BE MOVING CLOSER
TO THE COAST AND CREATING TIGHTER PRESSURE GRADIENTS. THIS COMBINED
WITH A JET STREAK APPROACHING 100 KNOTS MOVING DIRECTLY OVERHEAD
LATE IN THE DAY SHOULD CREATE FAIRLY WIDESPREAD WIND GUSTS OF 30 MPH
OR MORE OVER MUCH OF WESTERN NV AND PORTIONS OF THE EASTERN SIERRA.

MODELS CONTINUE TO SHOW A DRY SLOT MOVING INTO THE AREA WEDNESDAY
AFTERNOON. RH'S SHOULD EASILY FALL BELOW 15% IN THE WATCH AREA AND
MANY LOCATIONS WILL SEE SINGLE DIGIT MINIMUMS. WILL UPGRADE WATCH
TO RED FLAG WARNINGS FOR WED AFTN AND EVENING IN THIS FORECAST
PACKAGE.

THURSDAY AND THURSDAY NIGHT...THE LOW MOVES DIRECTLY OVER THE
EASTERN SIERRA AND WESTERN NEVADA. COOLER TEMPERATURES AND HIGHER
HUMIDITIES WILL BRING SIGNIFICANT IMPROVEMENT TO FIRE CONDITIONS
IN THIS AREA. RC
&&

.AVIATION...
ISOLD TS WILL DEVELOP AGAIN OVER NE CA AND WRN NV HOWEVER THE AREA
TAF SITES SHOULD NOT BE AFFECTED. THE ONLY TAF SITE WITH ANY
POTENTIAL FOR STORMS WOULD BE KLOL...AND PROBABILITIES ARE LOW THERE
SO ONLY A SCT CB WILL BE USED IN THE TAF FOR THE 22Z-04Z TIME
PERIOD. BREEZY SW WINDS SHOULD PUSH A DRIER AMS OVER THE SIERRA INTO
EXTREME WESTERN NV TODAY WITH GUSTS TO 25 KNOTS BETWEEN 21Z-03Z. RC
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 2 PM TO 9 PM PDT WEDNESDAY FOR NVZ450-458-
     459.

     RED FLAG WARNING FROM 4 PM TO 9 PM PDT WEDNESDAY FOR NVZ453.

CA...RED FLAG WARNING FROM 2 PM TO 9 PM PDT WEDNESDAY FOR CAZ278.

     RED FLAG WARNING FROM NOON TO 9 PM PDT WEDNESDAY FOR CAZ273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Aug 3, 5:00 PM PDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
500 PM PDT MON AUG 3 2009

CAZ070>073-NVZ001>005-041400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
500 PM PDT MON AUG 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...MONDAY NIGHT AND TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND AGAIN
TUESDAY FOR PORTIONS OF THE REGION. THE STRONGEST STORMS WILL BE
CAPABLE OF HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE OFF THE CALIFORNIA COAST WILL BEGIN TO MOVE TOWARDS THE
CALIFORNIA COAST WEDNESDAY. AS A RESULT....A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR
ALL OF WESTERN NEVADA AND PORTIONS OF EASTERN CALIFORNIA. REFER TO
THE RENO NATIONAL WEATHER SERVICE HOMEPAGE FOR MORE DETAILS.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY FOR THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO
THE NATIONAL WEATHER SERVICE.

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:48 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more31 hr

Nearby

Red Flag Warnings in California, 2009Red Flag Warnings in Nevada, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.